# SDR 2018FA0000495

- Difficulty date: October 17, 2018
- Submitted: November 29, 2018
- Operation: General aviation
- Aircraft: N82CG
- Make and model: Mooney M20TN
- Aircraft serial: 310130
- Aircraft time: 542 hours
- Engine: Cont TSIO550G
- Engine time: 542 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Condition: Loose
- Location: Firewall
- Part time: 542 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B, P
- Precautionary procedure: K

## Discrepancy

ON CLIMBOUT, SMELLED FUEL IN THE CABIN. ATTRIBUTED THE ODOR TO FUEL SPILLED ON MY HANDS DURING PREFLIGHT OR FUEL ON MY SHOES. AFTER 4 HOURS, LANDED AT MY DESTINATION. UPON POST-FLIGHT, NOTICED LARGE AMOUNTS OF BLUE FUEL STAINING ALL OVER BOTH NLG DOORS (INSIDE AND OUTSIDE) AND FUEL STAINS EXTENDING ON THE BELLY OF THE AIRCRAFT BACK TOWARDS THE TAIL. UPON REMOVING THE COWLING, NOTICED LARGE AMOUNTS OF BLUE FUEL STAINS COVERING THE FIREWALL AND SPLASHED THROUGHOUT THE REAR OF THE ENGINE. THE NEXT DAY, RAN THE ENGINE AT 1,000 RPM'S TO DETERMINE WHERE THE FUEL WAS COMING FROM. AT 1,000 RPM'S WE NOTICED FUEL WAS LITERALLY POURING AND SPRAYING OUT OF THE MAIN FUEL LINE THAT'S BUNDLED UP (ORANGE FIRE SLEEVE) WITH THE FUEL TRANSDUCER. THE LEAD MECHANIC WITH A SERVICE CENTER DETERMINED THE MAIN FUEL LINE WAS NOT EVEN FINGER TIGHT, AND HE SAID IT WAS A BLESSING I DIDN'T HAVE AN ENGINE FAILURE OR ENGINE FIRE, ESPECIALLY SINCE BOTH RED HOT TURBOS ARE AHEAD AND UNDERNEATH OF THE FUEL LINE. HE ALSO SAID THAT DURING ANNUAL INSPECTIONS, THE TIGHTNESS OF THE MAIN FUEL LINE IS NOT CHECKED OR LOOKED AT. CONFIRMED WITH ANOTHER SERVICE CENTER THAT THIS IS ALSO THE CASE, IT'S NOT CHECKED DURING ANNUALS. BOTH SERVICE CENTERS ALSO STATED THAT IF THE MAIN FUEL LINE WAS TORQUED CORRECTLY FROM THE FACTORY, THE FUEL LINE WOULDN'T HAVE COME LOOSE. HAVEN'T HAD THAT PARTICULAR FUEL LINE WORKED ON SINCE THE PLANE WAS NEW.
